MAUDE Adverse Event Report: SYNTHES GMBH TFNA END CAP EXTENS. 0 TAN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA END CAP EXTENS. 0 TAN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.000S
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Device deemed reportable at conclusion of investigation on 04apr2023.Initial reporter is j&j company representative investigation summary the product was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tfna end cap extens.0 tan was slightly stripped from the proximal and distal ends of the external threads.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces while assembling the end cap into the nail.A dimensional inspection was performed for the tfna end cap extens.0 tan and met specifications.A functional test was unable to be performed as its mating device was not returned.However, interaction issues with the tfna nail are most likely due to the stripped condition of the end cap.The complaint condition was not able to be replicated.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tfna end cap extens.0 tan would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed dimensional inspection: specified dimensions: major diameter of the external threads = m11x1 - 6g (10.794-10.974mm per ansi/asme b1.13m-1995) measured dimensions: major diameter of the external threads = 10.85 mm (conforming) device history part number: 04.038.000s lot number: 901p957.Manufacturing site: jabil bettlach.Release to warehouse date: 13/07/2022.Expiry date: 01/07/2032.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthese reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent osteosynthesis for femoral intertrochanteric fracture with the end cap.A physician with over 100 cases of tfna experience was in the room as an assistant, and he took over for the primary surgeon, but could not get the end cap in.They checked axial projection but it was in, so the cause was unknown.The set screws are also checked by the nips of the screwdrivers to make sure they are down.Since the end cap was placed immediately after the device was removed, it is unlikely that a soft part intervened.The surgery was completed successfully within 30 minutes delay.Concomitant device: unknown nail, unknown part/lot.This is report 1 of 1 for (b)(4).This report is for tfna end cap extens.0 tan.

Brand Name
TFNA END CAP EXTENS. 0 TAN
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
BETTLACH
muracherstrasse
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16682810
Report Number8030965-2023-04174
Device Sequence Number7293579
Product Code HSB
UDI-Device Identifier10886982098344
UDI-Public(01)10886982098344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.000S
Device Catalogue Number04.038.000S
Device Lot Number901P957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Initial Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown